Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


1 Week Without One Med - Worried
Sep 2, 2013

Hi Doctors, I had had excellent response to HAART therapy over the last 10 years. My original regimen has remained durable all these years - except that my neuropathy has warranted to removal of Videx as one component. I was advised to stop my Videx immediately, and another medication would be added within the week. Am I in any danger of losing control of my viral load only on two meds (for this short duration of time/).

Thanks!

Worry Wart

Response from Dr. Young

Hello WW and thanks for posting.

Overall, it'd be better to continue taking at least 2, and preferably 3 fully active HIV medications, so a substitution rather than a partial treatment interruption would be better.

The answer to your question depends on a number of factors; is your viral load undetectable (if so, that's a good thing); what are your other medications? If a boosted PI is in the mix, it's probably ok. On the other hand if your taking a NNRTI, I'd have more reservations about the deleted medication. Last, do you have a history of drug resistance? If not, I'm less concerned, if so, I'd be more worried.

Hope that helps, and feel free to write back with any additional questions or follow up. BY



Previous
I just started my PEP today
Next
Please answer, need new hiv regimine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement